MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y398H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ did this issue contribute to any patient adverse event? - did the needle fall into the patient? if so, ¿ was the needle piece(s) retrieved during the same procedure? ¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were implemented to retrieve the broken piece? ¿ was there any additional tissue damage resulting from the search for the needle piece? ¿ are the products available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? - does a fragment of the needle remain in the patient¿s tissue? if so, ¿ is there any plan in place to remove the needle piece in the future? ¿ if so, could you please provide the scheduled date for the removal? ¿ in which tissue structure was the broken needle located? ¿ what is the surgeon's opinion of the potential consequences for the patient?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by the healthcare professional that on two separate events where the suture needle tips fractured off in the or.In both instances, it appears that the needle tip broke off while suturing.It was 2 different surgeons, so they don't think the cause was technique.They have the packaging from one of the surgeries.The other one only have the needle/suture.No packaging.Device availability unknown.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 health effect - impact code additional information was requested, and the following was obtained: please provide the following information for each case: ¿ did this issue contribute to any patient adverse event? no adverse events as a result.- did the needle fall into the patient? in one case, yes.If so, ¿ was the needle piece(s) retrieved during the same procedure? yes ¿ were x-rays taken to locate the needle piece(s)? yes ¿ what measures were implemented to retrieve the broken piece? imaging ¿ was there any additional tissue damage resulting from the search for the needle piece? no additional tissue damage ¿ are the products available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? yes, i have the needles if they are needed.Please send the kit to (please refer the attached email) - does a fragment of the needle remain in the patient¿s tissue? no if so, ¿ is there any plan in place to remove the needle piece in the future? n/a ¿ if so, could you please provide the scheduled date for the removal? n/a ¿ in which tissue structure was the broken needle located? n/a ¿ what is the surgeon's opinion of the potential consequences for the patient? no negative consequences for the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device tjmkck / y398h batch number, and no non-conformances were identified.Expiration date: jul/31/2028 date of mfg.: aug/16/2023.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Two failed suture needles, labeled as (b)(4), were submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on august 29, 2025.The components were identified as product code y398h.It was requested that hsa assess the fracture mode of the failures.According to the information, it was reported breakage needle.The product received for analysis was y398h visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the tip of sample a.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needles.The fracture surface a were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fractures were composed of microvoid coalescence.Mechanical damage observed coincidental to the fractures provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.These was ductile fracture.

Brand Name
MCRYL VIO 36IN 0 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22579445
Report Number2210968-2025-08535
Device Sequence Number7157723
Product Code GAN
UDI-Device Identifier10705031059092
UDI-Public(01)10705031059092(17)280731(10)TJMKCK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY398H
Device Lot NumberTJMKCK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/05/2025
11/04/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/29/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown